Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS Twin Cities, MN

April 6, 2006Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 6, 2006, 7:28 PM CDT for Pierce County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 7:28 PM CDT (00:28 UTC)
Expired
Apr 6, 2006, 8:30 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Pierce County, WI

The radar

The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 070028
SVRMPX
WIC093-070130-
/O.NEW.KMPX.SV.W.0008.060407T0028Z-060407T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 830 PM CDT

* AT 725 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR
  ELLSWORTH...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARTEL...
  ELMWOOD...
  SPRING VALLEY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
      4485 9214 4473 9214 4458 9235 4458 9236

$$

LS/RAH
2 follow-up statements
000 
WWUS53 KMPX 070044
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 PM CDT THU APR 6 2006

WIC093-070130-
/O.CON.KMPX.SV.W.0008.000000T0000Z-060407T0130Z/
PIERCE WI-
743 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR PIERCE COUNTY...

AT 742 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS 
LOCATED 6 MILES EAST OF ELLSWORTH...AND MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE MARTEL...ESDAILE...
BELDENVILLE...SPRING VALLEY AND ELMWOOD.

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS EXPECT TORRENTIAL RAINFALL WITH THIS STORM. 

LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
      4485 9214 4473 9214 4458 9235 4458 9236

$$

LS/RAH
000 
WWUS53 KMPX 070132
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT THU APR 6 2006

WIC093-070140-
/O.EXP.KMPX.SV.W.0008.000000T0000Z-060407T0130Z/
PIERCE WI-
830 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY WILL EXPIRE AT
830 PM CDT...

DOPPLER RADAR INDICATED THAT ALTHOUGH THUNDERSTORMS WERE STILL 
OCCURRING OVER EASTERN PIERCE COUNTY...THEY HAD WEAKENED BELOW 
SEVERE LIMITS. THERE WILL STILL BE A PERIOD OF HEAVY RAIN THROUGH 9 
PM FROM SPRING VALLEY TO PLUM CITY AND WINDS MAY GUST TO 40 MPH.

LAT...LON 4469 9267 4476 9278 4485 9274 4486 9239
      4485 9214 4473 9214 4458 9235 4458 9236

$$

LS/RAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:50 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 3:50 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT THU APR 6 2006

850 MB THETA E ADVECTION GETTING GOING LATE THIS AFTERNOON AND THE
ELEVATED INSTABILITY WILL LINGER IN SOUTH CENTRAL MINNESOTA THROUGH
THE EVENING. MAY BE SOME MORE ISOLATED HAILERS THIS EVENING AS WELL.
TIGHT QG CONV AND ISENTROPIC LIFT WILL DEVELOP OVER FAR SOUTH
CENTRAL MN THIS EVENING AND CONTINUE PAST MIDNIGHT AS MID LEVEL LOW
INTENSIFIES OVER PLAINS. WILL KEEP THE HIGH POPS GOING IN FAR
SOUTHERN MN. OTHER CONCERN IS STRONG NORTHEAST WINDS LATER TONIGHT.
WILL HOLD OFF ON ANY ADVISORY FOR NOW..DUE TO TIME OF DAY..AND
PATTERN RECOGNITION IN THIS SITUATION. DRY AIR REALLY MOVES IN OVER
CENTRAL MN LATE TONIGHT WITH CLEARING SKIES. VERY DRY PRECIPITABLE
WATER VALUES MOVING IN BY FRIDAY MORNING  WHICH SHOULD HOLD INTO
SATURDAY...WITH MOSTLY CLEAR SKIES. NEXT SMALL CHANCE OF RAIN ON
SUNDAY WITH FAIRLY SIG TROF BUT AIRMASS FAIRLY DRY SO WILL HOLD OFF
FOR NOW.

LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
SWLY UPR FLO WILL CONT TO PLACE THE FA IN A WARM AND WET
PATTERN...WITH A SERIES OF UPR TROFS MOVING INTO THE UPR MIDWEST
EVERY COUPLE OF DAYS. ATTM...THE BEST CHC OF PCPN LOOKS TO COME THRU
ON TUE AND WED...AS WELL DEVELOPED SFC LO PUSHES THRU. MDLS HAVE
DISAGREED A BIT ON TIMING OVER THE PAST COUPLE OF RUNS...BUT THIS
TIMING IS CLOSER TO THE CONSENSUS. OVERALL...INCR TEMPS /BOTH HIGHS
AND LOWS/ A COUPLE OF DEGS THRU THE EXTENDED...AND MADE
CORRESPONDING CHGS TO THE DEW PTS.

&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR
JPR/KAT
Hazardous weather outlook, Apr 6, 5:15 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT THU APR 6 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
515 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

RAIN AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN MINNESOTA
INTO WESTERN WISCONSIN THROUGH MIDNIGHT. A FEW STORMS ACROSS THE
AREA MAY CONTAIN LARGE HAIL AND HEAVY RAINFALL. THE RAIN MAY CAUSE
LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGE DITCHES. THE
RAIN AND THUNDERSTORMS WILL SAG SOUTH OVERNIGHT INTO SOUTHERN
MINNESOTA...ENDING SOMETIME FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Apr 6, 4:55 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             1 S COLOGNE             44.76N 93.79W
04/06/2006  M0.88 INCH       CARVER             MN   FIRE DEPT/RESCUE

&&

LS
Local storm report, Apr 6, 5:09 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 S COLOGNE             44.70N 93.79W
04/06/2006  M1.00 INCH       CARVER             MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 5:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 W CHASKA              44.82N 93.65W
04/06/2006  M0.88 INCH       CARVER             MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 5:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CHASKA                  44.82N 93.61W
04/06/2006  M0.75 INCH       CARVER             MN   TRAINED SPOTTER

&&

LS
Local storm report, Apr 6, 6:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             BLOOMINGTON             44.83N 93.32W
04/06/2006  M0.75 INCH       HENNEPIN           MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 6:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ST PAUL                 44.95N 93.10W
04/06/2006  M1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

0649 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
04/06/2006  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:28 PM CDTFlash Flood WarningMPXDunn, Pierce4 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.